Drought, Greer
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Drought conditions remained persistent through the month, with severe drought conditions confined to portions of far western Oklahoma.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Drought conditions remained persistent through the month, with severe drought conditions confined to portions of far western Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 31, 10:48 PM CST, 1 hour 12 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1048 PM CST Sun Jan 31 2021 ...New AVIATION... .SHORT TERM... (This afternoon through Monday) Issued at 1159 AM CST Sun Jan 31 2021 Gusty northwest wind will slowly subside late this afternoon and become light overnight and into Monday. The surface high pressure ridge will drift slowly eastward across the southern plains during the day while afternoon temperatures rise several degrees above early February normals over much of central and western Oklahoma. && .LONG TERM... (Monday night through next Saturday) Issued at 222 PM CST Sun Jan 31 2021 A mid level ridge axis to our west will gradually build eastward Monday night into early Wednesday. Meanwhile, a trough will move across the Pacific Northwest region. The main result will be dry weather with well above average temperatures on Wednesday. The wind will be mainly light on Monday, but will be a little breezy on Tuesday with somewhat stronger southerly winds expected Wednesday. The air mass behind the most recent cold front was not overly dry, so despite rather warm temperatures Tuesday and Wednesday, fire weather will be somewhat tempered by humidity and ERC values. A cold front is still expected to move across Oklahoma and western north Texas on Thursday. The air behind the front is not expected to cold enough to produce wintry precipitation during most of the day Thursday, but enough cold air may be in place for a change over to snow across mainly northern Oklahoma Thursday evening/night. Mainly dry weather is expected on Friday, before precipitation chances increase slightly with another cold front by Saturday. The air mass behind this front is expected to be rather cold. Temperatures for Saturday night and Sunday were trended downward compared to the previous forecast. && .AVIATION... (06Z TAFS) Issued at 1032 PM CST Sun Jan 31 2021 High pressure centered over the Plains will result in mainly clear skies and light winds through the period. An area of elevated relative humidity across north-central Oklahoma this evening suggests the possibility of fog early Monday, given the light winds/clear skies. It is unlikely that thick fog (visibility less 1/2 mile or less) will form, but some visibility restrictions will be possible, mainly around KPNC. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 29 54 35 57 / 0 0 0 0 Hobart OK 28 58 37 61 / 0 0 0 0 Wichita Falls TX 30 57 37 63 / 0 0 0 0 Gage OK 25 59 37 61 / 0 0 0 0 Ponca City OK 27 49 31 55 / 0 0 0 0 Durant OK 30 55 35 57 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....06 AVIATION...23
Hazardous Weather Outlook National Weather Service Norman OK 1218 PM CST Sun Jan 31 2021 OKZ004>048-050>052-TXZ083>090-011830- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1218 PM CST Sun Jan 31 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Winter Precipitation... Some snowfall appears possible early Friday through Saturday although it's unclear how much accumulation, if any, will occur at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, February 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 946137, 946138, 946139, 946141, 946142.